PayPal and Amazon checkouts available.
800-486-1237

Tinnitus Library

Ask Barry Questions on Tinnitus - September 2016

Do you have questions about tinnitus, our products or specific treatments? Ask Barry. Arches President and tinnitus authority, Barry Keate, will select the most representative questions each month for publication. All questions will receive a personal reply from Barry.

Tinnitus expert Bary Keate

Tinnitus expert, Barry Keate, answers your questions on Tinnitus Send your question to: Ask Barry

Get Free Shipping on Tinnitus Combo Pack or Starter Kit Use promo Code: freeship103 - Offer Ends Soon - US orders only

Depressed and Sleep Deprived, with Tinnitus

Hi Barry,

When I first came down with tinnitus, I refused meds. I walked the street, rode my bike and did what I could but I couldn’t get to sleep, I looked like I was going to die. I had to take trazadone for sleep, along with Cymbalta for depression. The trazadone made everything worse. I’m really suffering right now. The lack of sleep is killing me. I have a lot to live for; grandchildren etc. Every ENT doctor I’ve seen hasn’t helped.

Is there a biofeedback device that you think might give me some relief? I’ll buy the Archers but I need some relief now as I’m taking on the anxiety with meds that don’t work. I really am grateful for any advice you may have. I want to live so badly.

Sincerely,

Ruben

Dear Ruben,

You must stop these medications. Trazodone, often prescribed for sleep, can especially cause and worsen tinnitus. All anti-depressants, including Cymbalta, can cause or worsen it. The problem is you cannot stop these medications cold turkey if you have been on them for any length of time. You will have to work with your doctor to gradually reduce the dosage until you can totally stop.

You may want to ask your doctor about getting a benzodiazepine medication like Valium or Klonopin to help with sleeping. These should be very helpful and should reduce the tinnitus also. Problem is, you can’t take those for longer than a few weeks or they become really addicting also. Then when you try to stop the tinnitus gets worse. It may be a good alternative though to help you transition from the anti-depressants to better therapies.

There are many therapies that can be helpful including biofeedback. Biofeedback is something that must be learned and it is taught by psychologists who also work with attention deficit kids and people with stress problems. There are biofeedback clinics in all major American cities. It can be very, very helpful and I strongly recommend biofeedback for tinnitus. There is a way to practice this in front of a mirror. I strongly recommend getting training from a professional. I encourage you to read our article Biofeedback and Neurofeedback: Tools to Reduce Tinnitus.

Hypnotherapy can also be helpful for tinnitus. Acupuncture can also be helpful for many people.

I hope some of these ideas can be helpful and you can rid yourself of the loudness and anxiety of tinnitus.

Wishing you quiet times,

Barry Keate

Chinese food - tinnitus connection?

Dear Barry,

I started work at a Chinese restaurant buffet, two months ago, and I get to eat all I want. I noticed ringing in my ears about two weeks ago. I wonder is it from MSG and all the chemicals they use.

I noticed they have a storage room filled with buckets of MSG and lots of other spices. I must quit eating there then see what happens. I ate a pizza the other day, and noticed ringing got louder.

I need info on what to eat proper. I quit caffeine and alcohol cold turkey. I’m scared of this ringing. Any info you can give me please do.

Thanks,

Eric

Dear Eric,

Diet is a very important part of what keeps our bodies and our hearing healthy. There are numerous food additives, including MSG, that can cause or worsen tinnitus. People with tinnitus should avoid or reduce intake of salt, sugar and sugar substitutes. processed and fast foods, nicotine and food additives such as MSG and Aspartame.

MSG in particular is a dangerous additive that has many side effects. The FDA has tried to ban it but food companies pour money into lobbyists who fight to keep it legal. Other side effects include headache, heartburn, sweating, swelling and flushing of the face, among others. Please read our article on Diet and Tinnitus. Note under the section on MSG there is a link to previous article on Neurotoxins and Tinnitus. Please read that also.

Wishing you quiet times,

Barry Keate

Heart disease and Tinnitus

Dear Barry,

Is there any connection between tinnitus and heart disease?

Thank you,

Irene

Dear Irene,

The answer is yes. Cardiovascular disease and poor circulation can cause tinnitus because blood flow to the cochlea is reduced and the nerve cells responsible for hearing are not nourished properly.

Arches Tinnitus Formula with Ginkgo Max 26/7 can be helpful for this condition. It has several actions that help reduce tinnitus. One of these is increased blood flow to the micro-capillaries that feed blood supply to the inner ear. You should not take it if you are on prescription blood thinners as Ginkgo biloba is also a mild blood thinner and they can be additive.

Provided you are not taking prescription blood thinners, Arches Tinnitus Formula should be helpful for your condition. It must be used for three months to get the full effect so we recommend Arches Tinnitus Starter Kit, a three month supply.

Wishing you quiet times,

Barry Keate

NOTE: Ask Barry is pleased to be able to answer your questions based upon the information we have available. Our answers to your email inquiries are not substitutes for a physician's advice nor are they reviewed by a physician. We encourage you to share any suggestions you have received from Ask Barry with your doctor.

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save